|Back to Back Issues Page|
HeadWay, Issue #194 Why Some People Are Switching CGRP Drugs
October 21, 2020
If you're interested in advertising in HeadWay, you'll find the information here.
Why Some People Are Switching CGRP Drugs
Say what?! Reynaud syndrome
Why Some People Are Switching CGRP DrugsSo you're taking a CGRP inhibitor as a migraine preventative. And you're wondering - can I switch to a different one? Would I get better results?
There's actually no problem at all with switching that we know of. The issue may be a more practical one - the price tag. You'll need to check with your insurance company to see what they will cover.
Why are people switching? There are a number of reasons why it may be wise to switch. First, you may be experiencing side effects, such as constipation, fatigue, hair loss, or sexual problems (other side effects).
Second, the medication simply may not be working well. Many are concerned that, although theses preventatives have worked extremely well for many patients, many are also finding that the effects "wear off" over time. So if the preventative isn't working as well as it used to, you may find a significant improvement if you switch.
Although drugs such as Aimovig, Ajovy, Emgality, and Vyepti have been highly promoted and are really helping a lot of patients, doctors and researchers are pointing out that we still don't have long term experience with them. The long term studies simply don't exist. That's normal for a new medication, but we do have to be open to the fact that it will take a while before we understand how to best use them. Like any medication, they're not the solution for everyone.
The good news is that, at least initially, CGRP inhibitors seem to be performing even better than expected. But if one doesn't work for you, don't be afraid to try a different one, or even to go a completely different direction with your treatment.
For more information, see:
Recent posts...A few posts you might have missed at Headache and Migraine News:
Say what?! Raynaud syndromeRaynaud syndrome (Raynaud's disease or Raynaud's phenomenon) is a condition in which parts of the body (usually fingers or toes) become numb (and can turn white, then blue) in response to cold temperatures or stress. There are a number of causes, but the result is limited blood flow in the extremities. It can be a temporary annoyance or a more serious problem, depending on the person.
Why are we talking about Raynaud? Because there have been reports that CGRP inhibitors may make the condition worse in some people, or even cause it or trigger it. There's not enough information yet to really understand what's happening, but it's another thing to look out for, especially if you already suffer from a form or Raynaud.
Thanks for reading! Remember, if you have feedback or ideas for future issues, visit the HeadWay MailRoom. Your password is nomoache.
|Back to Back Issues Page|